I stopped Effexor XR 75mg 11 weeks ago... I stopped cold turkey. I took this drug for over 10 years at varying doses - mostly 150 mg...
I was unable to work for almost 4 weeks due to the severe symptoms that it seems like everyone experiences (brain zaps, extreme irritability and crying spells, headaches, flu like aches, inability to concentrate etc etc)
After the first month or so, it seemed like I was finally stabilizing. I have good weeks at a time but there have been several periods of 3-5 days where it seems like the anger, irritability, crying and sadness for no reason wash over me and I can not control it then it seems to subside again and I feel stable again.
Has anyone experienced this? I am wondering HOW LONG I can expect this to continue? MD's just want to put me on another antidepressant and I am NOT willing to do that. It seems like if I just knew how long this will continue and I could see an END POINT, I could deal with it better.....
I am 48 and have been post menopausal for 3 years... I am wondering is this menopausal stuff that the effexor kept me from experiencing?? or is it remaining symptoms of the effexor discontinuation??? At what point can a person determine that it is NO LONGER discontinuation symptoms and that you need an antidepressant to stabilize mood? 3 months, 6 months, 1 year??????
Any replies and or information will be greatly appreciated!!!!!
I came off effexor 150 mg's cold turkey it was hell i couldn't function for 3months i had ibs,palps, nausea, anxiety. I had to live with my mum as i am a single mum i couldn't take my son to school of pick him up.
But i got through it and so will you withdrawal is horrible when you come off too quick. What ever you do don't go backon itsecond time round is worse and it doesn't get rid of withdrawal infact it makes it worse.
I got beta blockers and tablets to dealwith the physical symptoms you can also take upto 400 mg's of 5HTP aday converts to seretonin of aday melatonin if taken of a night.
Good Luck & Hang on in there !!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.